Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 150, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2025, 1:38 AM CDT for Washington County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 1:38 AM CDT (06:38 UTC)
- Expired
- Mar 31, 2025, 2:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 16.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:47 AM CDT, 51 minutes earlier.
Area forecast discussion, Mar 31, 12:47 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1247 AM CDT Mon Mar 31 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 945 PM CDT Sun Mar 30 2025 It definitely seems the later timing solutions are panning out for onset as tonight's event continue to take shape. There has also been an appreciable ramp up in severe threat for locations south of I-20 per latest guidance. SPC has adjusted their severe wind probs up and expanded their enhanced risk area farther south accordingly. Local changes to our GHWO graphics reflect these recent developments with the entire forecast area now in the enhanced risk. Otherwise, have made no significant adjustments to the forecast elements. While the onset timing is slow, expect that we'll see the end times work out okay, or even be too slow, with the organizing convective sytem expected to accelerate during the predawn hours to around daybreak. /EC/ && .DISCUSSION... Issued at 301 PM CDT Sun Mar 30 2025 Sunday night through next Saturday night: Tonight-Monday afternoon: Strong to severe storms are expected this evening into Monday morning/noon. A cold front will continue to push into the ArkLaMiss region this afternoon. Amply instability/moisture along with increasing deep-layer shear/lapse rates will help convection to reach severe limits. All hazards will be possible: damaging gusts up to 70 mph, large hail (up to hen egg size), and tornadoes (strong tornadoes will possible near Hamburg to Columbus and northward). Have multiple ways the receive weather warnings as this is an overnight event. In addition to severe weather, flash flooding will be possible in areas that receive heavier rainfall totals. HWO graphics for severe weather and flash flooding threats continue to be advertised. Monday night through next Saturday night: Longwave trough/ridge pattern is expected to develop over the mid week. A drying period will occur post-frontal passage but will be short-lived as wet conditions return mid-week and through the weekend. Embedded in the longwave pattern, a developing low near the Central Plains/Mid-West along with trailing cold front will push towards the southeast region. As a result, additional storms will be possible Wednesday into Thursday. The aforementioned cold front is expected to become stationary north of the CWA by late week into the weekend, resulting in ongoing showers/t-storm chances. /SW/ && .AVIATION... (06Z TAFS) Issued at 1247 AM CDT Mon Mar 31 2025 Primary concerns for all TAF sites continue to be the overnight/early morning convective systems. All sites will see +TSRA late in the overnight period. Some of these storms will be severe with the primary hazards being wind/hail and perhaps tornadoes as this severe system moves from the northwest to southeast across our forecast area. Low ceilings/vsby will result in poor conditions for the entire TAF period. PIB could see a brief period of low level wind shear from 12Z Monday - 14Z Monday. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 53 82 69 / 80 10 10 0 Meridian 80 51 82 66 / 90 10 10 10 Vicksburg 76 54 83 69 / 50 10 10 0 Hattiesburg 84 58 85 69 / 90 10 20 0 Natchez 79 58 82 70 / 70 10 10 0 Greenville 70 48 77 68 / 20 0 0 10 Greenwood 72 49 79 70 / 30 0 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SW/CR
In the hours before
Special weather statement, Mar 31, 12:53 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
1253 AM CDT Mon Mar 31 2025
ARZ074-075-310700-
Chicot AR-Ashley AR-
1253 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES THROUGH 200 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 9 miles north of Huttig, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
North Crossett, Crossett, and West Crossett around 100 AM CDT.
Old Milo around 105 AM CDT.
Hamburg and Fountain Hill around 110 AM CDT.
Snyder around 130 AM CDT.
Dermott around 140 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
3324 9209 3331 9198 3335 9199 3338 9196
3340 9199 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9129 3336 9118
3303 9211 3310 9214
TIME...MOT...LOC 0552Z 243DEG 42KT 3318 9217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:20 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 55 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 64 min |
| Mar 31, 2:55 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Mar 31, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 31, 3:18 AM CDT | Special Weather Statement | JAN | Washington | 57 min |
| Mar 31, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Mar 31, 3:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 59 min |
| Mar 31, 3:34 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 56 min |
| Mar 31, 3:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Mar 31, 3:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Montgomery | 62 min |
| Mar 31, 4:42 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Mar 31, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more | 60 min |
| Mar 31, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln | 61 min |
| Mar 31, 5:20 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 55 min |
| Mar 31, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 56 min |
| Mar 31, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 52 min |
| Mar 31, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 63 min |
| Mar 31, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 67 min |
| Mar 31, 6:10 AM CDT | Tornado Warning | JAN | Lowndes | 20 min |
| Mar 31, 6:17 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott | 58 min |
| Mar 31, 6:18 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 72 min |
| Mar 31, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 23 min |
| Mar 31, 6:23 AM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 34 min |
| Mar 31, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale, Newton, Scott and 1 more | 69 min |
| Mar 31, 6:53 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Winston | 67 min |
| Mar 31, 2:40 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Richland, Tensas | 65 min |
| Mar 31, 12:53 AM CDT | Special Weather Statement | JAN | Ashley | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.